Alert archive / North Carolina / High Wind Warnings in 2008

High Wind Warning 2, NWS Newport/Morehead City, NC

September 23, 2008Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this high wind warning at Sep 23, 2008, 3:09 PM EDT for Dare County, Hyde County, North Carolina. It took effect at Sep 23, 2008, 7:03 PM EDT. It was in force for 41 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 23, 2008, 3:09 PM EDT (19:09 UTC)
In effect from
Sep 23, 2008, 7:03 PM EDT
Expired
Sep 25, 2008, 11:38 AM EDT
In force
41 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 4:44 PM EDTSTORM SURGE 2Kitty Hawk, NCAPPROXIMATELY 1 FOOT OF WATER ON THE BEACH ROAD AT MILEPOST 3. ALSO AFFECTING WILKENS STREET AND SURROUNDING ROADS.
Sep 24, 7:20 PM EDTNON-TSTM WND GST 58Ocracoke, NC58 MPH WIND GUST RECORDED AT THE OCRACOKE FERRY TERMINAL AFTER 7 PM.
Sep 24, 7:50 PM EDTNON-TSTM WND GST 56Hatteras Village, NC56 MPH WIND GUST RECORDED AT THE HATTERAS FERRY TERMINAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 231909
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 PM EDT TUE SEP 23 2008

NCZ095-103-104-240315-
/O.UPG.KMHX.WI.Y.0011.080923T2200Z-080925T1000Z/
/O.NEW.KMHX.HW.W.0002.080924T0000Z-080925T0400Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
309 PM EDT TUE SEP 23 2008

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
EDT WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT WEDNESDAY NIGHT. 

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO
NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50
MPH...FROM LATE TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE
ADVISORY AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY
WINDY CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ046-080-093-094-240315-
/O.EXB.KMHX.WI.Y.0011.080924T0000Z-080925T1000Z/
TYRRELL-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
309 PM EDT TUE SEP 23 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
6 AM EDT THURSDAY. 

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO
NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...FROM LATE
TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE ADVISORY AREA
SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ047-081-240315-
/O.EXT.KMHX.WI.Y.0011.080924T0000Z-080925T1000Z/
MAINLAND DARE-MAINLAND HYDE-
309 PM EDT TUE SEP 23 2008

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
THURSDAY...

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO
NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...FROM LATE
TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE ADVISORY AREA
SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

11
6 follow-up statements
000 
WWUS72 KMHX 232007
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
407 PM EDT TUE SEP 23 2008

NCZ095-103-104-240900-
/O.CON.KMHX.HW.W.0002.080924T0000Z-080925T0400Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
407 PM EDT TUE SEP 23 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT WEDNESDAY NIGHT...

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO
NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH...
FROM LATE TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE
ADVISORY AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY
WINDY CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ046-047-080-081-093-094-240900-
/O.CON.KMHX.WI.Y.0011.080924T0000Z-080925T1000Z/
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
407 PM EDT TUE SEP 23 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EDT THURSDAY...

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO
NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...FROM LATE
TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE ADVISORY AREA
SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 232303
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
703 PM EDT TUE SEP 23 2008

NCZ047-081-240900-
/O.UPG.KMHX.WI.Y.0011.080924T0000Z-080925T1000Z/
/O.EXB.KMHX.HW.W.0002.080924T0000Z-080925T0900Z/
MAINLAND DARE-MAINLAND HYDE-
703 PM EDT TUE SEP 23 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE CAROLINA COAST WILL PRODUCE STRONG NORTH TO
NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH. THE
STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING. 
RESIDENTS IN THE WARNING AREA SHOULD TAKE ACTION TODAY TO
PREPARE FOR THE VERY WINDY CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ095-103-104-240900-
/O.EXT.KMHX.HW.W.0002.080924T0000Z-080925T0900Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
703 PM EDT TUE SEP 23 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM EDT THURSDAY.

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE CAROLINA COAST WILL PRODUCE STRONG NORTH TO
NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH FROM
DOWN EAST CARTERET COUNTY ACROSS TO THE OUTER BANKS. THE STRONGEST
WINDS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING. RESIDENTS IN THE
WARNING AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY
WINDY CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ046-080-093-094-240900-
/O.EXT.KMHX.WI.Y.0011.080924T0000Z-080925T0900Z/
TYRRELL-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
703 PM EDT TUE SEP 23 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT THURSDAY.

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE CAROLINA COAST WILL PRODUCE STRONG NORTH TO
NORTHEAST WINDS OF 30 TO 40 MPH WITH A FEW GUSTS OVER 45 MPH
POSSIBLE. THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON AND
EVENING. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TODAY
TO PREPARE FOR THE VERY WINDY CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 240833
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 AM EDT WED SEP 24 2008

NCZ047-081-095-103-104-242100-
/O.CON.KMHX.HW.W.0002.000000T0000Z-080925T0900Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
433 AM EDT WED SEP 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. 

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH
TO NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH
FROM DOWN EAST CARTERET COUNTY ACROSS TO THE OUTER BANKS. THE
STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING. RESIDENTS
IN THE WARNING AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE
VERY WINDY CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ046-080-093-094-242100-
/O.CON.KMHX.WI.Y.0011.000000T0000Z-080925T0900Z/
TYRRELL-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
433 AM EDT WED SEP 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. 

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH
TO NORTHEAST WINDS OF 30 TO 40 MPH WITH A FEW GUSTS OVER 45 MPH
POSSIBLE. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND
EVENING. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TODAY
TO PREPARE FOR THE VERY WINDY CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 241908
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 PM EDT WED SEP 24 2008

NCZ047-081-095-103-104-250930-
/O.EXT.KMHX.HW.W.0002.000000T0000Z-080925T1600Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
308 PM EDT WED SEP 24 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 12 PM EDT THURSDAY...

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH
TO NORTHEAST WINDS OF 35 TO 45 MPH WITH FREQUENT GUSTS IN EXCESS
OF 50 MPH FROM DOWN EAST CARTERET COUNTY ACROSS TO THE OUTER
BANKS. THE STRONGEST WINDS WILL OCCUR TONIGHT INTO EARLY THURSDAY
MORNING. RESIDENTS IN THE WARNING AREA SHOULD TAKE ACTION TO
PREPARE FOR THE VERY WINDY CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ046-080-093-094-250930-
/O.EXT.KMHX.WI.Y.0011.000000T0000Z-080925T1600Z/
TYRRELL-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
308 PM EDT WED SEP 24 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM EDT THURSDAY...

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW
PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH
TO NORTHEAST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 45 MPH
POSSIBLE. THE STRONGEST WINDS WILL OCCUR TONIGHT AND EARLY
THURSDAY. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TO
PREPARE FOR THE VERY WINDY CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

11
000 
WWUS72 KMHX 250840
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 AM EDT THU SEP 25 2008

NCZ047-081-095-103-104-251600-
/O.CON.KMHX.HW.W.0002.000000T0000Z-080925T1600Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
440 AM EDT THU SEP 25 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH LOW PRESSURE
OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO
NORTHEAST WINDS OF 35 TO 45 MPH WITH FREQUENT GUSTS IN EXCESS OF
50 MPH FROM DOWN EAST CARTERET COUNTY ACROSS TO THE OUTER BANKS.
THE STRONGEST WINDS WILL OCCUR THIS MORNING WITH SLOWLY
DIMINISHING WINDS THIS AFTERNOON. RESIDENTS IN THE WARNING AREA
SHOULD TAKE ACTION TO PREPARE FOR THE VERY WINDY CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ046-080-093-094-251600-
/O.CON.KMHX.WI.Y.0011.000000T0000Z-080925T1600Z/
TYRRELL-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
440 AM EDT THU SEP 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH LOW PRESSURE
OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO
NORTHEAST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 45 MPH
POSSIBLE. THE STRONGEST WINDS WILL OCCUR THIS MORNING WITH SLOWLY
DIMINISHING WINDS THIS AFTERNOON. RESIDENTS IN THE ADVISORY AREA
SHOULD TAKE ACTION TO PREPARE FOR THE VERY WINDY CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 251538
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1138 AM EDT THU SEP 25 2008

NCZ095-103-104-252345-
/O.CAN.KMHX.HW.W.0002.000000T0000Z-080925T1600Z/
/O.EXB.KMHX.WI.Y.0011.000000T0000Z-080926T0300Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1138 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN
EFFECT UNTIL 11 PM EDT THIS EVENING. 

THE STRONG COASTAL LOW WILL CONTINUE TO BRING WINDS IN EXCESS OF
30 MPH TODAY ALONG THE OUTER BANKS AND PORTIONS OF COASTAL
CARTERET COUNTY THIS AFTERNOON. WIND GUSTS COULD INCREASE TO AROUND
45 MPH THIS AFTERNOON AND INTO THIS EVENING AS THEY SWITCH FROM
THE NORTHEAST TO THE SOUTHEAST.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ047-081-252200-
/O.CAN.KMHX.HW.W.0002.000000T0000Z-080925T1600Z/
/O.EXB.KMHX.WI.Y.0011.000000T0000Z-080925T2200Z/
MAINLAND DARE-MAINLAND HYDE-
1138 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN
EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH LOW PRESSURE
OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO
NORTHEAST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH
POSSIBLE. THE STRONGEST WINDS WILL BE THIS AFTERNOON AS THE LOW
ADVANCES NORTH TOWARDS THE SOUTHERN COASTS. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH
HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ046-080-093-094-252200-
/O.EXT.KMHX.WI.Y.0011.000000T0000Z-080925T2200Z/
TYRRELL-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
1138 AM EDT THU SEP 25 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH LOW PRESSURE
OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO
NORTHEAST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH
POSSIBLE. THE STRONGEST WINDS WILL BE THIS AFTERNOON AS THE LOW
ADVANCES NORTH TOWARDS THE SOUTHERN COASTS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Sep 23, 10:24 AM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Sep 23, 10:24 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1024 AM EDT TUE SEP 23 2008

.SYNOPSIS...
LOW PRESSURE WILL LINGER OFF THE SOUTHEAST COAST ON AN OLD
STATIONARY FRONT THROUGH THE END OF THE WEEK. THE LOW WILL MOVE
QUICKLY NORTHEAST FRIDAY NIGHT AND MERGE WITH A SECOND...BUT MUCH
DEEPER AND POSSIBLY TROPICAL...LOW PRESSURE SYSTEM MOVING NORTH
THROUGH THE WESTERN ATLANTIC. A WEAK FRONT WILL PASS THROUGH THE
AREA SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FORECAST TO LOWER MAX TEMPS A COUPLE OF DEGREES WITH WEAK
CAA OCCURRING WITH NE SFC WINDS. ALSO TWEAKED SKY COVER A BIT AS
STCU CONTINUES TO ADVECT INLAND FROM THE NE WHILE SOUTHERN COASTAL
SECTIONS REMAIN PARTLY CLOUDY. THINK MOSTLY CLOUDY BECOMING PARTLY
CLOUDY THIS AFTERNOON FOR INLAND AREAS AND PARTLY CLOUDY ELSEWHERE
WILL WORK FOR SKY COVER. IT WILL BE BREEZY INLAND AND WINDY ALONG
THE OUTER BANKS TODAY AS GRADIENT CONTINUES TO TIGHTEN BETWEEN
SFC RIDGE OVER THE AREA AND DEVELOPING LOW PRES OFFSHORE TO THE
SOUTHEAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
KEPT POPS AT ONLY SLIGHT CHANCE ALONG COASTAL SECTIONS TONIGHT WITH
DRY WEST OF THERE AS THE LOW REMAINS OVER THE OFFSHORE WATERS. RAIN
CHANCES INCREASE ON WEDNESDAY AS THE LOW BEGINS TO WOBBLE BACK
TOWARD THE COAST. PREVIOUS PACKAGE DISTRIBUTION OF SLIGHT CHANCE
COASTAL PLAIN TO GOOD CHANCE OUTER BANKS DURING THE DAY WEDNESDAY
STILL LOOKS GOOD. BUMPED UP POPS FAR INLAND WEDNESDAY NIGHT TO GOOD
CHANCE AND CONTINUED LIKELY ALONG THE COAST. BROADBRUSHED THE ENTIRE
FORECAST AREA WITH 70 PERCENT POPS THURSDAY THROUGH FRIDAY WITH THE
LOW JUST OFF THE COAST.

LEANED TO GFS FOR WINDS. NAM LOOKS TOO STRONG WITH SFC LOW
DEVELOPMENT AND THUS TOO STRONG WITH WINDS LATE TONIGHT INTO WED
NIGHT. DROPPED HIGH WIND WATCH AND POSTED WIND ADVISORY TONIGHT
THROUGH WED NIGHT FOR OUTER BANKS PLUS CARTERET AND MAINLAND HYDE
AND DARE COUNTIES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
CONDITIONS BEGIN TO IMPROVE FRIDAY NIGHT. THE NORTHWARD RACING DEEP
LOW/POSSIBLE TROPICAL SYSTEM IN THE WESTERN ATLANTIC WILL PICK UP
THE COASTAL LOW. MADE NO CHANGE TO EXTENDED POPS WITH 40 PERCENT
CHANCE FRIDAY NIGHT...AND 20 PERCENT CHANCE ON SATURDAY FOR MOST OF
THE AREA EXCEPT FOR THE NORTHEAST COUNTIES WITH A LINGERING 30
PERCENT. AN APPROACHING WEAK FRONT WILL BRING ONLY A SLIGHT CHANCE
OF SHOWERS ON SUNDAY.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
MVFR CIGS CONTINUE AT THE TAF SITES AS OF MID-MORNING. VSBL
SATPIX SHOW THIE EXTENT OF THIS CLOUDINESS DECREASES AS MIXING
INCREASES AND EXPECT THIS CLOUDINESS WILL LIFT OVER THE NEXT HOUR
OR SO WITH CIGS MAINLY VFR.

WINDY CONDITIONS WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT...THEN
DIMINISH SOME ON THU. MVFR CIGS PSBL AGAIN WED AND WED NIGHT...THEN
COULD SEE PERIOD OF IFR CONDITIONS THU AND THU NIGHT WITH LOW PRES
APPROACHING COAST. MOVEMENT OF LOW UNCERTAIN AND IFR/MVFR CONDITIONS
COULD LINGER FRI-SAT.

&&

.MARINE...
MADE MINOR ADJUSTMENTS TO WIND FORECAST BASED ON CURRENT
OBSERVATIONS. WHILE GALE CONDITIONS ARE ONLY BEING OBSERVED
AROUND DIAMOND BUOY...DO EXPECT WINDS TO INCREASE CLOSE TO GALE
FORCE...ESPECIALLY IN GUSTS DURING THE AFTERNOON AND EVENING
HOURS. ALSO MADE MINOR ADJUSTMENTS TO SEAS BASED ON CURRENT
OBSERVATIONS...AS CURRENT SEAS GENERALLY IN THE 7 TO 9 FOOT RANGE.

WILL KEEP CURRENT HIGH SURF/WIND ADVISORIES AND COASTAL FLOOD
WATCH IN PLACE AND WILL UPDATE LATER THIS AFTERNOON AS NEWER MODEL
GUIDANCE IS AVAILABLE.

WINDS AND SEAS WILL PRODUCE HIGH THREAT OF RIP CURRENTS N OF
LOOKOUT THIS AFTERNOON...AND FOR THE NEXT SEVERAL DAYS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 8 AM EDT THURSDAY FOR NCZ095-103-104.
     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY FOR
     NCZ047-081-095-103-104.
     COASTAL FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH
     WEDNESDAY EVENING FOR NCZ093>095-103.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT WEDNESDAY NIGHT FOR AMZ130-135.
     GALE WARNING UNTIL MIDNIGHT EDT WEDNESDAY NIGHT FOR AMZ150-152-
     154-156-158.

&&

SYNOPSIS...HSA
NEAR TERM...JW
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...JBM/CTC
MARINE...JBM/CTC
Hazardous weather outlook, Sep 23, 5:09 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 AM EDT TUE SEP 23 2008

NCZ029-044>046-079-080-090>092-098-241000-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
ONSLOW-
509 AM EDT TUE SEP 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-241000-
OUTER BANKS DARE-
509 AM EDT TUE SEP 23 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
THURSDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD WATCH.
   WIND ADVISORY.

A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD WATCH.
   WIND ADVISORY.

THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE
BEACHES THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-241000-
OUTER BANKS HYDE-
509 AM EDT TUE SEP 23 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE
BEACHES THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-241000-
CARTERET-
509 AM EDT TUE SEP 23 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
THURSDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD WATCH.
   WIND ADVISORY.

A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT NORTH
OF CAPE LOOKOUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD WATCH.
   WIND ADVISORY.

THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE
BEACHES NORTH OF CAPE LOOKOUT THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-241000-
MAINLAND DARE-MAINLAND HYDE-
509 AM EDT TUE SEP 23 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-094-241000-
CRAVEN-PAMLICO-
509 AM EDT TUE SEP 23 2008

...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 4:32 AM EDTWind AdvisoryMHXBeaufort, Dare, Hyde, Pamlico, Tyrrell61 hr
Sep 23, 4:45 AM EDTCoastal Flood StatementMHX15 hr
Sep 23, 3:24 PM EDTCoastal Flood WarningMHXPamlico64 hr

Nearby

High Wind Warnings in North Carolina, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.